Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 19, 2011, 4:44 PM EDT for Broward County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2011, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 19, 2011, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2730 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS82 KMFL 192044 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 444 PM EDT SUN JUN 19 2011 FLZ070>073-192130- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL 444 PM EDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 530 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF COLLIER/BROWARD LINE AND ALLIGATOR ALLEY TO 5 MILES SOUTHWEST OF INTERSECTION KROME AND U.S. 27...AND MOVING SOUTHEAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... RURAL EASTERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO PENNY-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8091 2601 8039 2573 8051 2599 8112 TIME...MOT...LOC 2044Z 330DEG 3KT 2604 8092 2590 8048 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:52 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 19, 2:52 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT SUN JUN 19 2011 .DISCUSSION...SEA BREEZE BECOMING VERY ACTIVE ALONG THE ATLANTIC COAST ACROSS BROWARD AND PALM BEACH COUNTIES. THE CLOUD COVER THAT WAS ACROSS DEEP SOUTH FLORIDA THIS MORNING HAS MADE FOR A SLOWER START ACROSS MIAMI DADE COUNTY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE FIRING ACROSS THE WEST COAST SEA BREEZE. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL TO QUARTER SIZE AND STRONG WINDS OVER 60 MPH. SLOW MOVEMENT OF STORMS COULD LEAD TO LOCALIZED FLOODING WITH PONDING ON ROADWAYS. AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS TONIGHT AND HEADS TO THE NORTHEAST...THE MID/UPPER LEVEL HIGH PRESSURE ACROSS THE SOUTH AND CENTRAL GULF WILL SLIDE EAST. THIS WILL LEAD DRIER AIR IN THE LOW TO MID LEVELS WITH MORE SUBSIDENCE ACROSS THE REGION. MID/UPPER LEVEL WINDS WILL TRANSITION FROM A LIGHT WESTERLY FLOW TODAY TO A NORTH TO NORTHEASTERLY FLOW BY MONDAY AFTERNOON. WITH THE DRIER AIR AND SUBSIDENCE EXPECT MUCH LESS ACTIVITY ACROSS SOUTH FLORIDA...BUT SEA BREEZE CONVECTION IS STILL EXPECTED INLAND. WITH WINDS COMING AROUND TO THE NORTHEAST ALOFT...EXPECT STORMS TO SLOWLY DRIFT TO THE WEST AND SOUTHWEST. THEREFORE...ADJUSTED THE 30-40 POPS CLOSER TO THE GULF COAST ON MONDAY. DRY AIR AND SUBSIDENCE WILL CONTINUE THROUGH MIDWEEK AS HIGH PRESSURE REMAINS IN CONTROL OF THE REGION. PWATS ARE EXPECTED TO DECLINE TO AROUND 1.4-1.6 INCHES ACROSS SOUTH FLORIDA FOR TUESDAY AND WEDNESDAY. WITH A STRONGER EAST TO SOUTHEAST FLOW ACROSS THE REGION...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE INTERIOR WEST AND TOWARDS THE GULF COAST. HIGH PRESSURE IS EXPECTED TO GET PUSHED TO THE EAST AND SOUTHEAST ON THURSDAY AN UPPER LEVEL TROUGH DIGS INTO THE MIDWEST AND SOUTHERN STATES. THIS WILL LEAD TO A SLIGHTLY MORE ACTIVE SEA BREEZE ON THURSDAY...WITH ACTIVITY TOWARDS THE GULF COAST. MOISTURE WILL INCREASE ON FRIDAY INTO THE WEEKEND AS THE UPPER LEVEL TROUGH MOVES INTO THE SOUTHEAST STATES. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE NOW DEVELOPING ALONG THE ATLANTIC COAST. THEY WILL CONTINUE TO BE NEAR THE TERMINALS THROUGH THE AFTERNOON...WITH POSSIBLE BRIEF IMPACTS....BUT GIVEN TIMING UNCERTAINTIES WILL MAINTAIN VCTS AND WATCH TRENDS. STORMS WILL BE WELL TO THE EAST OF KAPF. ANY STORM COULD PRODUCE BRIEF IFR AND GUSTY WINDS. AN ISOLATED SEVERE TSTORM IS POSSIBLE...CONTAINING STRONG WIND GUSTS UP TO 50 KT. /GREGORIA && .MARINE...HIGH PRESSURE WILL REMAIN OVER OR NEAR THE LOCAL WATERS THROUGH THE NEXT FEW DAYS WITH GENERALLY LIGHT TO PERHAPS BRIEF MODERATE WINDS PERSISTING. SEAS WILL REMAIN LESS THAN 4 FEET THROUGH AT LEAST TUESDAY. && .FIRE WEATHER...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN AROUND 40 PERCENT OR HIGHER ACROSS THE REGION...PERHAPS BRIEFLY FALLING JUST BELOW 40 PERCENT OVER NORTHWEST SECTIONS EACH AFTERNOON THROUGH MID WEEK. DISPERSION VALUES WILL REMAIN FAIRLY GOOD EAST AND POOR TO FAIR ACROSS THE WEST EACH AFTERNOON THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 78 91 / 20 20 20 10 FORT LAUDERDALE 79 91 79 91 / 20 20 20 10 MIAMI 78 92 78 92 / 30 20 20 10 NAPLES 74 93 75 94 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...84/AK AVIATION/RADAR/FIRE...57/DG
Hazardous weather outlook, Jun 19, 9:05 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 905 AM EDT SUN JUN 19 2011 FLZ063-066>075-168-172>174-200400- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 905 AM EDT SUN JUN 19 2011 ...A FEW SEVERE THUNDERSTORMS POSSIBLE INTERIOR/ATLANTIC COAST THIS AFTERNOON/EVENING... ...60+ MPH WINDS, LARGE HAIL, FREQUENT LIGHTNING, STREET FLOODING POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS WILL BE MOST CONCENTRATED OVER THE INTERIOR AND ATLANTIC COAST...WHERE NUMEROUS THUNDERSTORMS ARE FORECAST. HIGH INSTABILITY...ALONG WITH AN INFLUENCE OF AN UPPER LEVEL TROUGH...COULD LEAD TO THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS OVER THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE HAIL IS POSSIBLE AS WELL. FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINS WILL ACCOMPANY THE STRONGEST STORMS. ALONG THE GULF COAST...THERE IS JUST A SLIGHT CHANCE OF THUNDERSTORMS. WIND: THERE IS THE POTENTIAL FOR DAMAGING WINDS OF 60 MPH OR GREATER WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON AND EVENING. HAIL: THERE IS THE POTENTIAL FOR LARGE HAIL TO AROUND QUARTER SIZE WITH THE THUNDERSTORMS ACROSS THE INTERIOR AND ATLANTIC COAST THIS AFTERNOON AND EVENING. FLOODING: SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINS WILL POSE A RISK FOR ISOLATED STREET FLOODING THIS AFTERNOON AND EVENING. TEMPERATURES: HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 104 DEGREES ACROSS SOUTH FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jun 19, 3:36 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT SUN JUN 19 2011 FLZ073-074-192000- INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 336 PM EDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 400 PM EDT * AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MICCOSUKEE RESORT...AND MOVING NORTHEAST AT 15 MPH. * THE STORM WILL AFFECT... MICCOSUKEE RESORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2587 8048 2577 8030 2566 8052 2573 8060 TIME...MOT...LOC 1936Z 223DEG 10KT 2574 8051 AK
Local storm report, Jun 19, 4:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 NNW HIALEAH 25.90N 80.30W
06/19/2011 E0.75 INCH MIAMI-DADE FL PUBLIC
PENNY SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
OKEECHOBEE ROAD AND THE FLORIDA TURNPIKE.
&&
CARACOZZASpecial weather statement, Jun 19, 4:20 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 420 PM EDT SUN JUN 19 2011 FLZ070-071-073-192045- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL 420 PM EDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY EXTREME EAST CENTRAL COLLIER COUNTY * UNTIL 445 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL THAT WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... RURAL SOUTHWESTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2613 8075 2597 8053 2581 8075 2598 8093 TIME...MOT...LOC 2019Z 221DEG 3KT 2600 8074 AK
Local storm report, Jun 19, 4:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST DORAL 25.84N 80.36W
06/19/2011 M56.00 MPH MIAMI-DADE FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 56 MPH AT RONALD
REAGAN HIGH SCHOOL IN DORAL.
&&
CARACOZZALocal storm report, Jun 19, 4:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST HIALEAH 25.86N 80.29W
06/19/2011 E60.00 MPH MIAMI-DADE FL PUBLIC
A THUNDERSTORM PRODUCED A WIND GUST ESTIMATED AT 60 MPH
IN HIALEAH NEAR THE FLAMINGO HORSE TRACK. A FEW SMALL
TREES ESTIMATED TO BE 8 TO 9 FEET TALL HAVE BEEN KNOCKED
DOWN.
&&
CARACOZZASpecial weather statement, Jun 19, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 444 PM EDT SUN JUN 19 2011 FLZ070>073-192130- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL 444 PM EDT SUN JUN 19 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 530 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF COLLIER/BROWARD LINE AND ALLIGATOR ALLEY TO 5 MILES SOUTHWEST OF INTERSECTION KROME AND U.S. 27...AND MOVING SOUTHEAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... RURAL EASTERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO PENNY-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8091 2601 8039 2573 8051 2599 8112 TIME...MOT...LOC 2044Z 330DEG 3KT 2604 8092 2590 8048 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jun 19, 2:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 19, 2:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| Jun 19, 2:42 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Jun 19, 3:02 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Jun 19, 3:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 19, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 43 min |
| Jun 19, 3:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jun 19, 3:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Jun 19, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 54 min |
| Jun 19, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 19, 4:45 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 19, 4:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jun 19, 5:16 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 19, 5:17 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jun 19, 5:49 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
| Jun 19, 6:23 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Jun 19, 7:00 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Jun 19, 7:34 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.